Doctors Lounge - Endocrinology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Endocrinology Topics
Question: hormonal imbalance?
|Tonisha - Sun Jan 21, 2007 10:42 am||
I am 28 years old; a female. I have type 2 diabetes, I had a abscessed tooth with a bacterial infection in it. I had taken out two weeks ago. I have a family history of diabtes on my mother and my father side. I am taking Amaryl 4 mg for diabetes and Lisinopril 20/25mg for high blood pressure. I don't take these medications everyday; because my numbers doesn't run high everyday. Here lately, I've noticed some changes in my skin and hair. My hair has gotten coarse, dry, brittle, and is shedding from the root. My skin is dry, rough, and has turned darker; my sex drive is low, depression, and insomnia. Could I have thyroid or some other hormonal balance? Or could it be the effects of the infection I had?
|Dr. Chan Lowe - Fri Mar 16, 2007 2:06 am||
Your symptoms do fit the description of someone with hypothyroidism.
I would recommend that you have your thyroid hormones (TSH and T4) tested.
Also, it is good to have your blood pressure checked regularly to be sure that there aren't times when it is abnormally high. This can make one feel poorly (or may not have any symptoms at all).
Best wishes. I hope this helps.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.